Publications

Title : Carleman estimate for elliptic operators with coefficients with jumps at an interface in arbitrary dimension and application to the null controllability of linear parabolic equations
Year : 2010
Type : paper in peer-reviewed journal
Authors : J. Le Rousseau, L. Robbiano
Abstract : In a bounded domain of $\R^{n+1}$, $n\geq 2$, we consider a second-order elliptic operator, $A=-\d_{x_0}^2 - \nabla_x \cdot (c(x) \nabla_x)$, where the (scalar) coefficient $c(x)$ is piecewise smooth yet discontinuous across a smooth interface $S$. We prove a local Carleman estimate for $A$ in the \nhd of any point of the interface. The ``observation'' region can be chosen independently of the sign of the jump of the coefficient $c$ at the considered point. The derivation of this estimate relies on the separation of the problem into three microlocal regions and the Calderón projector technique. Following the method of Lebeau and Robbiano \cite{LR:95} we then prove the null controllability for the linear parabolic initial problem with Dirichlet boundary conditions associated to the operator $\d_t - \nabla_x \cdot (c(x) \nabla_x)$.
Themes :
Reference : Archive for Rational Mechanics and Analysis - vol. 195 (pp 953-990 ) images/icons/doctype_link.gif